Flash Flood, Hudspeth
- When
- July 10, 6:15 PM MST to 8:00 PM MST
- Where
- Hudspeth County, 2 mi E of Cornudas
- Reported by
- TRAINED SPOTTER
- Coordinates
- 31.456, -105.386 (the zone’s center; the record gives no point)
A cluster of thunderstorms dropped up to 3 inches of rain within 2 hours over an area from Cornudas to Dell City. S.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EPZ wrote it up.
A cluster of thunderstorms dropped up to 3 inches of rain within 2 hours over an area from Cornudas to Dell City. Water covered the roads in some sections, with Highway 1437 under water south of Dell City and U.S. Highway 62/180 under 4 feet of water east of Cornudas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jul 10, 12:00 PM MST, 6 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO-SANTA TERESA NM 100 PM MDT SAT JUL 10 2004 SYNOPSIS... A MOIST UNSTABLE AIR MASS REMAINS OVER THE REGION THIS WEEKEND AND SCATTERED AFTERNOON AND NIGHTTIME THUNDERSTORMS CAN BE EXPECTED. WHILE IT WILL NOT RAIN EVERYWHERE A FEW STORMS MAY PRODUCE HEAVY RAIN CAUSING LOCALIZED FLOODING OF ARROYOS AND ROADWAYS. SOMEWHAT DRIER AIR SHOULD MOVE INTO THE AREA MONDAY REDUCING OUR CHANCES FOR THUNDERSTORMS UNTIL A WESTWARD MOVING DISTURBANCE INCREASES THUNDERSTORM CHANCES AROUND WEDNESDAY. TEMPERATURES SHOULD REMAIN NEAR SEASONAL NORMALS. DISCUSSION... PLENTY OF MOISTURE REMAINS OVER THE REGION AT MIDDAY WITH SOUNDER PRECIPITABLE WATER VALUES RANGING FROM AN INCH OVER THE WEST TO ABOUT 1.40 INCHES OVER THE FAR SE. WITH NO GOOD DYNAMIC FEATURE TO ORGANIZE THE CONVECTION I HAVE OPTED NOT TO ISSUE AN FFA. NEVERTHELESS I EXPECT THERE WILL BE A FEW SPOTS WITH SOME FLOODING IN WETTER STORMS THIS EVENING GIVEN HIGH PWS AND EXPECTED SLOW MOVEMENT. WILL ADD HEAVY RAIN WORDING OVER EASTERN HALF OF CWA THIS EVENING. ANOTHER ROUND OF SIMILAR WEATHER POSSIBLE TOMORROW ALTHOUGH I HAVE HELD OF USING HEAVY RAIN WORDING ATTM. DUMBBELL H5 HIGH STRETCHING FROM AZ/NM INTO THE GULF COAST WITH INVERTED TROUGH/EASTERLY WAVE BETWEEN THE LOBES WILL GRADUALLY ROTATE TO A MORE NORTH-SOUTH ORIENTATION NEXT WEEK. THIS SHOULD SERVE TO INITIALLY DECREASE STORM COVERAGE AND SHIFT PRECIP FARTHER WEST MONDAY AND TUESDAY AS THE SUBSIDENCE AHEAD OF EASTERLY WAVE APPROACHES THE REGION. THE WAVE PASSES BY ON WEDNESDAY AND ASSUMING THERE WILL STILL BE A LITTLE MOISTURE LEFT ON THE BACK SIDE...OUR CHANCES FOR STORMS SHOULD INCREASE AGAIN ESPECIALLY TO OUR WEST - WELL SEE. ONLY MADE SLIGHT CHANGES TO TEMPERATURES TO CLOUD COVER MODIFICATION. PRELIMINARY NUMBERS... EL PASO BB 072/095 071/096 070 33312 ALAMOGORDO BB 068/095 067/096 065 43312 LAS CRUCES BB 069/095 068/096 066 33312 CLOUDCROFT BB 050/071 049/073 049 44322 TRUTH OR CONSEQUENCES BB 066/094 065/095 066 33312 SILVER CITY BB 059/084 061/086 059 24422 DEMING BB 068/094 067/095 066 23312 LORDSBURG BB 068/094 067/095 068 23312 SIERRA BLANCA BB 070/094 069/095 061 43312 .ELP WATCHES/WARNINGS/ADVISORIES...NONE 02
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX 1020 AM MDT SAT JUL 10 2004 NMZ022>025-030>032-TXZ055-056-102225- EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM- SOUTHERN DESERT NM-SOUTHERN SACRAMENTO MOUNTAINS NM- SOUTHWEST DESERT/MIMBRES BASIN NM-SOUTHWEST DESSERT/BOOTHEEL NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- TULAROSA BASIN/SOUTHERN DESERT NM- 1020 AM MDT SAT JUL 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW MEXICO AND FAR WEST TEXAS. .DAY ONE... SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH THE HOURS A LITTLE AFTER MIDNIGHT. A FEW COULD BECOME STRONG TO SEVERE ACROSS FAR EASTERN PORTIONS OF THE AREA...MAINLY EASTERN HUDSPETH AND EASTERN OTERO COUNTIES...WHERE STRONG WINDS ARE POSSIBLE. LOCAL FLOODING OF ROADWAYS AND ARROYOS IS ALSO POSSIBLE NEAR WETTEST STORMS MAINLY EAST OF THE RIO GRANDE. SOME BLOWING DUST CAN BE EXPECTED NEAR STRONGER OUTFLOWS. .DAYS TWO THROUGH SEVEN... ADDITIONAL THUNDERSTORMS...SOME WITH LOCAL HEAVY RAIN...ARE POSSIBLE SUNDAY AFTERNOON AND NIGHT. ISOLATED AFTERNOON THUNDERSTORMS ARE EXPECTED MONDAY THROUGH FRIDAY MAINLY OVER THE MOUNTAINS AND AREAS WEST OF THE RIO GRANDE. GREATER COVERAGE AND POSSIBLE HEAVY RAIN ON WEDNESDAY NIGHT WITH PASSAGE OF A DISTURBANCE SOUTH OF OUR AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 155 PM MDT SAT JUL 10 2004 NMZ023>025-031-032-TXZ055-056-110544- EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM- SOUTHERN DESERT NM-SOUTHERN SACRAMENTO MOUNTAINS NM- SOUTHWEST DESERT/MIMBRES BASIN NM-TULAROSA BASIN/SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO... CHAPARRAL...DEMING...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB... LAS CRUCES...MONTANA VISTA...SAN ELIZARIO...SIERRA BLANCA... SOCORRO...SUNLAND PARK...TRUTH OR CONSEQUENCES AND UNIVERSITY PARK 155 PM MDT SAT JUL 10 2004 MOIST UNSTABLE AIR WILL CONTINUE OVER THE REGION THIS AFTERNOON AND TONIGHT. HEAVY RAIN IN SOME OF THE THUNDERSTORMS DEVELOPING IN THIS AIR MASS WILL RESULT IN LOCAL RAINFALL AMOUNTS OF TWO INCHES OR MORE. THIS COULD CAUSE ROADWAY AND ARROYO FLOODING. SOME RESIDENTIAL FLOODING IS POSSIBLE NEAR POOR DRAINAGE AREAS. SLOW MOVEMENT OF THE STORMS WILL INCREASE THE THREAT OF FLOODING. IN ADDITION SMALL HAIL AND WIND GUSTS TO 50 MPH ARE POSSIBLE IN EASTERN OTERO COUNTY IN NEW MEXICO AND HUDSPETH COUNTY IN TEXAS THIS AFTERNOON AND EVENING. NEVER DRIVE INTO WATER RUNNING ONTO ROADS. REMEMBER TURN AROUND DONT DROWN. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. INFORMATION CAN ALSO BE FOUND ON THE INTERNET AT WWW.SRH.NOAA.GOV/ELP.
The El Paso radar (KEPZ), 133 km away, was scanning. The volume nearest the first event began at 01:13 UTC.
2 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414091, 5414090.